Re: [IP] Hypoglycemic Unawareness - need help
I am most certainly not an expert in this area, but from what I understand,
the more often you go low, the worse your hypoglycemic unawareness. I
understand that it can be reversible if you stop going low. So, perhaps if
you err on the side of going too high for awhile, perhaps this will get
better. In other words, give yourself less insulin then you think you need
and do this especially if you will be exercising.
I use the Dexcom and if at all possible, try to get one. It costs me a
small fortune, but I would be lost without it. I give up a lot of stuff
just to have what I need to keep my diabetes under control. I know this is
impossible for some and I find that unfortunate in a country like this.
On Sat, Mar 31, 2012 at 11:49 AM, Dianne De Mink <email @ redacted>wrote:
> I've had a hypoglycemia unawareness for a few years now, but it's a lot
> than it used to be. I was willing to give the CGMS a shot but Medicare
> cover it and my Medicare Advantage plan has limited me to 6 test strips
> per day.
> I partied with the paramedics about 5 times in 3 months. The other 4 times
> I was
> home alone. I just pass out and if at home my BG comes back up several
> later. This isn't healthy and I'm always concerned I'll break bones or do
> cell damage.
> I buy extra test strips so I can test more often. But it's never enough.
> This morning I passed out in my yoga class. I thought the paramedics were
> trying to help with a particularly tricky move. (Downward dog with
> I just couldn't figure out why so many people were standing around me to
> But seriously, I have to figure something out to reduce this. It scares
> me to
> no end and I feel death is just waiting to pounce. Please offer some
> suggestions. I may go crazy before it gets me.
> Thanks for your help.
> over 46 years, is still writing about diabetes with a sense of humor- not
> diabetes, Dianne!</font></div></blockquote>
for HELP or to subscribe/unsubscribe/change list versions,